Epilepsy and Behavior Case Reports
Pancytopenia is a rare side effect of levetiracetam (LEV) that is associated with severe morbidity that requires hospitalization. Here, we report a patient with a right temporoparietal tumor who underwent a temporal craniotomy with resection of the mass and was started on LEV for seizure prophylaxis per the neurosurgery local protocol. The patient developed LEV-induced pancytopenia, which was successfully managed by discontinuation of this medication. Our report aims to increase awareness of this rare cause of pancytopenia among clinicians.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.
Alzahrani, T., Kay, D., Alqahtani, S. A., Makke, Y., Lesky, L., & Koubeissi, M. Z. (2015). Levetiracetam-induced pancytopenia.. Epilepsy and Behavior Case Reports, 4 (). http://dx.doi.org/10.1016/j.ebcr.2015.06.001